MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER SHAFT, T-15, LONG
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint confirmed, the distal end was found to be twisted and to have a.060 piece broken from the device.It is stated a torque indicating adapter was used which is recommended to prevent over-torquing.As the device was found to meet dimensional and material specifications, the most likely cause(s) of this type of event include continually applying torque when the implant is not properly aligned, leveraging, or torquing while leveraging the device and/or improper use of the torque indicating adapter.
 
Event or Problem Description
It was reported that the following occurred during a revision procedure to remove a competitor¿s device (arthrosurface hemi cap).After removal of the competitor¿s device a reverse total shoulder procedure was then performed.During the procedure an arthrex ar-1999hh (ratcheting handle), lot 8001640 was not ratcheting correctly and could not be used.While being used to insert a central screw, an ar-9545-t15-03 (driver shaft), lot 8001643, tip broke off in the head of the screw.The tip was not retrieved and it remains in the screw in the patient.An ar-9545-t15-02, (driver shaft), lot 8001819, was also used and it was reported that the threads of the driver were twisted when tightening the superior screw.The superior peripheral screw ar-9145-42nl, lot unknown, snapped off at the shaft and half of the screw was left in the patient unretrieved.

Brand Name
DRIVER SHAFT, T-15, LONG
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8670896
Report Number1220246-2019-01132
Device Sequence Number16689814
Product Code LXH
UDI-Device Identifier00888867225176
UDI-Public00888867225176
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T-15, LONG
Device Catalogue NumberAR-9545-T15-03
Device Lot Number8001643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date06/05/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;